I had Restylane injected under my eyes laugh lines and chin. I also had a chemical peel. I got this on feb 22. (photo)

I still have bruising. Is this normal?

Doctor Answers 5

Prolonged pigmentation after filler and a chemical peel

The darkening around your mouth could be related to excessive bruising.  Extreme bruising can lead to deposition of a substance called hemosiderin that may need to be treated with a laser.  The pigmentation could also be post-inflammatory pigmentation from the chemical peel.  Return for an evaluation as it is difficult to tell the difference in pictures.


New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Bruising after Under Eye Injections

Hi Mcelrath. If you have darkening under the eyes that followed after a bruise, it may be hemosiderin staining.  Hemosiderin staining is a long term darkening of the skin that occurs after profound bruising in medium to dark skin types.  We treat it with q-switched lasers and you can see before and after photos for the condition at the link below.  

As an aside, we do not use cannulas but rarely experience bruising with our patients.  Cannulas offer little control over placement of the product and patients that have come to us from other practices after having cannulas used for these injections complain of the placement of the product.  A good injector can place the product more accurately and more artistically under the eyes with a needle and still avoid bruising.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Bruising After Fillers -- Use Cannulas Next Time

Cannulas help to limit bruising.  If this remains after 2-3 weeks then see the physician to ensure you do not have hemosiderin staining of the skin.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Bruising after filler

Filler around the eyes can cause bruising that may last up to two weeks (although this is rare). Follow up with your physician if it doesn't resolve soon

Restylane and Bruising

There are some patients that take a long time to heal from injections.  In the future please take Arnica in advance of the procedures and avoid any blood thinners before the injections.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.